MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160903
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event is being reported against the octaray mapping catheter as the event occurred post mapping and the adverse event cannot be disassociated from the catheter.Follow up is underway to determine if ablation occurred prior to the adverse event, and what sheath was used for transseptal.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31777528l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an octaray mapping catheter and the patient experienced cardiac tamponade that required pericardiocentesis.Soon after body surface dc (direct current), following ra (right atrium) mapping , and immediately after performing bb (brockenbrough), blood pressure decrease was observed.Echocardiography revealed pericardial effusion, and pericardial drainage was performed.Patient left the room.No extended hospitalization was required.It was reported that the physician's opinions on the relationship between the event and the product was that during body surface dc after bb, since neither the octaray nor the ablation catheter was in place, it is possible that the sheath may have perforated.There was no evidence of steam pop.No error messages observed on biosense webster equipment during the procedure.The adverse event occurred during transseptal phase.The force sending ablation catheter was a qdot micro catheter.Additional filter used with the visitag was impedance drop.The color option that was used prospectively was tag index.There was no issue with flow rate change at the start of ablation.Open chest surgery was not performed and therefore perforation was not confirmed.
 
Additional Manufacturer Narrative
Additional information was received on 02-mar-2026.It was reported that ra (right atrium) ablation was performed prior to noting the pericardial effusion.It was reported that the adverse event occurred during transseptal phase.Therefore, this event is no longer considered reportable against the octaray catheter.The most suspected device associated with the adverse event is the qdot micro, as it was reported that ablation was performed prior to the adverse event, and this catheter delivers energy directly to cardiac tissue.Initial mw report was submitted for qdot.Reference manufacturer report number 2029046-2026-01018.The sheath used for transseptal puncture was guidee or sl0.The sheath and catheter were exchanged three times.The type of delivered energy was radiofrequency (rf).The force visualization features used were realtime, graph, vector, and dashboard.Visitag module used and parameters for stability were range: 3mm, time: 3sec, fot: 25%, tag size: 3mm.Transseptal puncture was performed with rf needle.The correct catheter settings were selected on the generator.There were no issues with flow rate change at the start of ablation.Correction to the initial report: h 6.Health effect - clinical code, h 6.Health effect - impact code, and h 6.Medical device problem code have been updated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24405628
Report Number2029046-2026-00583
Device Sequence Number18670338
Product Code MTD
UDI-Device Identifier10846835021127
UDI-Public(01)10846835021127(17)280930(10)31777528L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160903
Device Lot Number31777528L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN.; SHEATH.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian